MAUDE Adverse Event Report: AV-TEMECULA-CT ARMADA 35 PTA CATHETER; PERIPHERAL DILATATION CATHETER

AV-TEMECULA-CT ARMADA 35 PTA CATHETER; PERIPHERAL DILATATION CATHETER
Catalog Number B2060-060
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/05/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).During processing of this complaint, attempts were made to obtain complete event, patient and device information.The incident information was reviewed; however, the product was not returned to abbott vascular for analysis.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other similar incidents reported from this lot.The investigation was unable to determine a conclusive cause for the reported balloon rupture.The reported difficulty removing the device causing the balloon separation appears to be related to circumstances of the procedure.There is no indication of a product quality issue with respect to manufacture, design or labeling of the device.
 
Event or Problem Description
It was reported that procedure was to treat a lesion in a heavily calcified, 80% stenosed, right superficial femoral artery.A 6 x 60 mm armada 35 percutaneous transluminal angioplasty (pta) catheter was advanced to the lesion without resistance.The balloon was inflated to 10 atmospheres, but on the second inflation the balloon ruptured before reaching nominal pressure.During removal of the pta catheter from the anatomy, the balloon caught on the edge of the unspecified 6f short introducer sheath and a portion of the balloon separated from the shaft.The pta catheter was removed from the anatomy.The 6f short introducer sheath was removed from the anatomy and replaced with a longer introducer sheath in an unsuccessful attempt to capture the balloon fragment.A cut down procedure was performed to remove the balloon fragment from the anatomy.The procedure was completed with the successful deployment of an unspecified stent implant.No additional information provided.

Brand Name
ARMADA 35 PTA CATHETER
Common Device Name
PERIPHERAL DILATATION CATHETER
Manufacturer (Section D)
AV-TEMECULA-CT
abbott vascular
26531 ynez road
temecula CA 92591 4628
MDR Report Key7459268
Report Number2024168-2018-03049
Device Sequence Number1093150
Product Code LIT
UDI-Device Identifier08717648155277
UDI-Public08717648155277
Combination Product (Y/N)N
Initial Reporter StateAK
Initial Reporter CountryUS
PMA/510(K) Number
K111899
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 04/25/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2021
Device Catalogue NumberB2060-060
Device Lot Number71110G1
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/05/2018
Initial Report FDA Received Date04/25/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
INTRODUCER SHEATH: 6F SHORT SHEATH
Outcome Attributed to Adverse Event Required Intervention;